MAUDE Adverse Event Report: CONMED UTICA THERMOGARD: DUAL FOIL, ADULT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA THERMOGARD: DUAL FOIL, ADULT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 51-7310
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The customer reported that the device, 51-7310, thermogard: dual foil, adult, was being used for a left cubital tunnel release procedure on (b)(6) 2022 when it was reported ¿the pad was placed on the patients left hip.The procedure went fine, when the pad was removed there was a burn noticed where the wire is connected to the pad.Upon viewing the pad for inspection, the wires were disconnected.¿ there was no report of hospitalization for the patient.Further assessment questioning found that there was no preparation of the patient¿s skin prior to the pad application.The report stated they were unable to determine the degree of burn due to the eschar on the top layer.When asked if the device wires were attached prior to placement the reporter stated that there was ¿nothing seen out of the norm¿ with the device.The patient was treated with ointment and a bandage, then discharged with follow up with physician.This report is being raised on the basis of injury due to the unknown degree of burn.
 
Additional Manufacturer Narrative
Received one opened and (b)(4) closed packages of 51-7310.Lot number was verified.Performed a visual inspection, the cord set was detached from the ground pad within the opened package.There was evidence of burns on each distal end of the cord connections as well as hair.The shell connector top and bottom were also missing.Discoloration in the cured gel within the closed packages confirmed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to select a well vascularized site in close proximity to the surgical site (anterior arm or thigh is recommended).Avoid placement on bony prominence, skin lesions or folds, tattoos, scars, metal prosthesis or near ecg electrodes and cables.Do not apply where fluid may pool.Prepare the skin at the application site according to facility protocol.If no protocol exists, clip excess hair at application site, clean and disinfect area to remove oils, lotions, etc., and allow to dry thoroughly.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 51-7310, thermogard: dual foil, adult, was being used for a left cubital tunnel release procedure on 6may22 when it was reported ¿the pad was placed on the patients left hip.The procedure went fine, when the pad was removed there was a burn noticed where the wire is connected to the pad.Upon viewing the pad for inspection, the wires were disconnected.¿.There was no report of hospitalization for the patient.Further assessment questioning found that there was no preparation of the patient¿s skin prior to the pad application.The report stated they were unable to determine the degree of burn due to the eschar on the top layer.When asked if the device wires were attached prior to placement the reporter stated that there was ¿nothing seen out of the norm¿ with the device.The patient was treated with ointment and a bandage, then discharged with follow up with physician.This report is being raised on the basis of injury due to the unknown unknown degree of burn.

Brand Name
THERMOGARD: DUAL FOIL, ADULT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key14563204
Report Number1320894-2022-00118
Device Sequence Number14896492
Product Code GEI
UDI-Device Identifier10653405007449
UDI-Public(01)10653405007449(17)240301(10)202203021
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number51-7310
Device Catalogue Number51-7310
Device Lot Number202203021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic